MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.  there have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following implantation of an intraocular lens (iol), a scratch was observed under a microscope.The lens was cut and removed during the initial procedure and surgery was completed with no issues to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
The product was not returned.The customer indicated the use of a non-qualified cartridge.The customer indicated the use of a viscoelastic, which is not qualified for cartridge use.The root cause is most likely related to a failure to follow the dfu.The account used an unqualified lens/cartridge combination.The customer indicated the use of a non-qualified cartridge the alleged lens model is only qualified for use in the other company cartridges.The use of non-qualified combinations may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens was cut in half, typical of insertion and removal from the eye, and adhered to each other by solution.The lens was cleaned with lphse.One haptic is broken in the gusset area.Scratches are observed on the optic.A deep scratch is observed on the surface of the haptic.Product history records were reviewed and the documentation indicated the product met release criteria.The root cause for the reported complaint may be related to a failure to follow the ifu.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11869868
Report Number1119421-2021-01076
Device Sequence Number11567044
Product Code HQL
UDI-Device Identifier00380652555890
UDI-Public00380652555890
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.245
Device Lot Number12760885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/17/2021
07/22/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/07/2021
08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYALU OVD; MONARCH CARTRIDGE D